darkened veins and Atripla
Mar 3, 2007
I have been on the regimen since acute infection 2.5 yrs ago. My cd4 are 700+ and udetectable virus level. I started Wellbutrin XL about 9 mo ago. Lately (1-2 mo)the veins on the palm of my hand and feet are a lot more noticeable - they look darker specially when I shower, other people have noticed also. Could this be the first signs of lipodystrophy. Also, given toxicity should I stop treatment.
Response from Dr. Henry
Darkened veins on palms/soles of feet would generally not be a sign of of lipodystrophy. Sometimes the FTC portion of Arripla can cause some darkening pigment changes in the locations you describe (seem more common in African American). If your HIV doc or dermatologist thinks that one of the drugs may be causing the problem and no other condition (ie syphilis) then considering a switch off FTC might be an option. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Organs Does Hepatitis Affect?
- Hiv Transmission Through Sharing Saliva And Gum
- Can Having Herpes Give A False Positive Hiv Test Result?
- 3 Ways That Hiv Cannot Be Spread
- How Long After A Person Is Infected With Hiv Do You Get Symptoms?
- Will My Hair Grow Back After Syphilis Treatment?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.